Alert archive / Wyoming / Tornado Warnings in 2006

Tornado Warning 9, NWS Rapid City, SD

June 9, 2006Weston County, Wyoming

NWS Rapid City, SD issued this tornado warning at Jun 9, 2006, 4:22 PM MDT for Weston County, Wyoming. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2006, 4:22 PM MDT (22:22 UTC)
Expired
Jun 9, 2006, 5:15 PM MDT
In force
53 min
Issued by
NWS Rapid City, SD
Area
Whole counties

County Weston County, WY

The radar

The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 1:19 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2006-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2006-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-279 J/kg
Mixed-layer LCL
1768 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:00 PM MDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 9, 3:00 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
300 PM MDT FRI JUN 9 2006

.DISCUSSION...A BUSY DAY SO FAR W/ SEVERE WEATHER. RADAR SHOWING
STRONG/SEVERE STORMS CONTINUING TO DEVELOP AND MOVE THROUGH PARTS OF
NE WY AND FAR SW SD. SURFACE ANALYSIS SHOWS A SOMEWHAT STATIONARY
FRONTAL BOUNDARY ACROSS THE CENTER OF THE CWA WITH STORMS DEVELOPING
SOUTH OF THE FRONT WHERE A SEVERE THUNDERSTORM WATCH IS NOW IN
EFFECT. HIGH THETA E AND WEAK CAP WILL ALLOW STORMS TO CONTINUE
WITHIN THE EXTENSIVE CU FIELD ALONG THE FRONTAL BOUNDARY THIS
EVENING. THE BOUNDARY WILL CONTINUE SAGGING SOUTHWARD OUT OF THE CWA
AND INTO CENTRAL WYOMING AND ALONG THE NORTHERN NEBRASKA BORDER. NORTHWEST WISCONSIN

CITY           SKY/WX    TMP DP  RH WIND       PRES   REMARKS
SUPERIOR ARPT  PTSUNNY   52  41  66 NE9       30.20F
ASHLAND        PTSUNNY   52  31  44 E12       30.20F
HAYWARD        PTSUNNY   55  29  36 NE7       30.17F
RICE LAKE      PTSUNNY   61  41  48 NE16      30.15R
LADYSMITH      CLOUDY    59  39  47 N7        30.15S
EAU CLAIRE     NOT AVBL
NEW RICHMOND   LGT RAIN  54  50  87 NE7       30.12F
OSCEOLA        RAIN      54  52  94 SE8       30.11F
SI

DATA LOST

			Select WeatherWire Option :
			---------------------------

	1) WMO Header Database
	2) PIL Header Database
	3) Priority Codes
	4) Terminal Configuration
	5) Test Message
	=>

** Starting WeatherWire Message Display **
    (Press ENTER to view Options Menu)

			Select WeatherWire Option :
			---------------------------

	1) WMO Header Database
	2) PIL Header Database
	3) Priority Codes
	4) Terminal Configuration
	5) Test Message
	=>

** Starting WeatherWire Message Display **
    (Press ENTER to view Options Menu)

REN          LGT RAIN  55  41  58 E13       30.12F

WIZ003>005-009-010-017-018-092200-
NORTH CENTRAL WISCONSIN

CITY           SKY/WX    TMP DP  RH WIND       PRES   REMARKS
WOODRUFF       CLOUDY    57  32  38 NE6       30.14R
RHINELANDER    PTSUNNY   61  32  33 N9        30.13S
EAGLE RIVER    CLOUDY    55  34  44 N12       30.12R
LAND O LAKES   MOCLDY    55  30  38 NE9       30.16R
PHILLIPS       PTSUNNY   59  30  33 CALM      30.14S
MEDFORD        CLOUDY    63  37  39 E8        30.11F
TOMAHAWK       CLOUDY    59  36  41 N7        30.12S
MERRILL        PTSUNNY   59  34  38 NE3       30.12S

WIZ029-030-035-036-043>047-092200-
CENTRAL WISCONSIN

CITY           SKY/WX    TMP DP  RH WIND       PRES   REMARKS
WAUSAU         NOT AVBL
MOSINEE        NOT AVBL
MARSHFIELD     NOT AVBL
WAUPACA        FAIR      63  45  51 NE5       30.08S
WISC RAPIDS    NOT AVBL
STEVENS POINT  CLOUDY    64  46  52 N5        30.09S
CAMP DOUGLAS   CLOUDY    61  52  72 N5        30.09R

WIZ011>013-019>022-031-037>040-048>050-092200-
NORTHEAST WISCONSIN

CITY           SKY/WX    TMP DP  RH WIND       PRES   REMARKS
ANTIGO         CLOUDY    63  34  34 NE7       30.09S
GREEN BAY      CLOUDY    63  45  51 NE13      30.08F
STURGEON BAY   PTSUNNY   59  41  51 N13       30.09S
MANITOWOC      PTSUNNY   57  43  58 NE9       30.11S
APPLETON       NOT AVBL
CLINTONVILLE   PTSUNNY   66  43  42 NE10      30.08R
OSHKOSH        CLOUDY    63  45  51 E6        30.08S

WIZ032>034-041-042-053>061-092200-
SOUTHWEST WISCONSIN

CITY           SKY/WX    TMP DP  RH WIND       PRES   REMARKS
LA CROSSE      PTSUNNY   63  51  65 NE10      30.06S
BOSCOBEL       LGT RAIN  63  54  72 NE3       30.04F
SPARTA         CLOUDY    61  48  63 NE6       30.09S
PRAIR DU CHIEN DRIZZLE   61  54  77 E8        30.02F

WIZ056-057-062-063-064-067-068-092200-
SOUTH CENTRAL WISCONSIN

CITY           SKY/WX    TMP DP  RH WIND       PRES   REMARKS
BARABOO/DELLS  CLOUDY    61  52  72 NE7       30.06F
LONE ROCK      NOT AVBL
MINERAL POINT  CLOUDY    61  54  77 E7        30.05F
MADISON        CLOUDY    65  50  58 NE10      30.05F
MONROE         CLOUDY    64  54  68 E6        30.05F
JANESVILLE     NOT AVBL
WATERTOWN      CLOUDY    64  54  68 NE8       30.06S

WIZ051-052-058>065-066-070>072-092200-
SOUTHEAST WISCONSIN

CITY           SKY/WX    TMP DP  RH WIND       PRES   REMARKS
MILWAUKEE      CLOUDY    55  46  71 NE12      30.08S
WAUKESHA       NOT AVBL
MILWAUKEE/TIMM NOT AVBL
RACINE         CLOUDY    55  46  71 N18       30.10R
BURLINGTON     CLOUDY    57  52  82 NE12      30.03S
KENOSHA        PTSUNNY   57  46  66 NE17      30.07R
FOND DU LAC    CLOUDY    64  46  52 NE7       30.08S
SHEBOYGAN      CLOUDY    58  47  66 NE12      30.09S
WEST BEND      CLOUDY    57  50  77 E8        30.08S
JUNEAU         CLOUDY    59  48  67 N7        30.09S

LSZ147-162-092200-
LAKE SUPERIOR

STATION/POSITION TIME  TEMP    WIND        PRES    WAVE
                       AIR SEA DIR/SP/G            HT/PER
                 (UTC) (F)     (DEG/KT/KT) (MB)    (FT/S)
W MID LAKE BUOY  2000   42 39  130/  6/  8 1024.3F   1/ 4
DEVILS ISLAND    2000   50     110/ 11/ 13 1023.6F

LMZ867-665-643>646-092200-
LAKE MICHIGAN

STATION/POSITION TIME  TEMP    WIND        PRES    WAVE
                       AIR SEA DIR/SP/G            HT/PER
                 (UTC) (F)     (DEG/KT/KT) (MB)    (FT/S)
N MID LAKE BUOY  2000   53 53  360/ 12/ 14 1019.1F   2/ 4
SHEBOYGAN LKSHOR 2000   54      40/ 22/ 23 1018.8F
MILWAUKEE LKSHOR 2000   55      40/ 18/ 20   N/A
KENOSHA   LKSHOR 2000   55      20/ 18/ 21   N/A
S MID LAKE BUOY  2000   53 56  360/ 21/ 27 1016.8F   6/ 6

TC  - TEMPERATURE IN CELSIUS
VSB - VISIBILITY IN STATUTE MILES
WCI - WIND CHILL INDEX
HX  - HEAT INDEX
Hazardous weather outlook, Jun 9, 6:48 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
648 AM MDT FRI JUN 9 2006

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-101300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
648 AM MDT (748 AM CDT) FRI JUN 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST AND
SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EVENING...MAINLY ALONG
AND SOUTH OF A LINE FROM CUSTER...TO KADOKA...TO WINNER. THE MAIN
THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND WIND GUSTS OF
60 MPH OR GREATER.

A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO CROSS THE
REGION TODAY AND TONIGHT...BRINGING ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS. A FRONTAL BOUNDARY WILL REMAIN IN PLACE JUST SOUTH OF
THE SOUTH DAKOTA AND NEBRASKA BORDER DURING THE DAY. A FEW STRONG TO
SEVERE STORMS COULD DEVELOP NEAR THIS BOUNDARY AND ACROSS THE
SOUTHERN BLACK HILLS DURING THE AFTERNOON AND EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL
OF NORTHEASTERN WYOMING...THE BLACK HILLS...AND SOUTHWEST SOUTH
DAKOTA DURING THE AFTERNOON AND EVENING HOURS OF SATURDAY AND SUNDAY.
THE MAIN CONCERNS WILL CONTINUE TO BE LARGE HAIL AND GUSTY WINDS.
HOWEVER...AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE ACROSS
NORTHEAST WYOMING AND FAR SOUTHWEST SOUTH DAKOTA ON SATURDAY.

PERSISTENT SOUTHWEST UPPER LEVEL FLOW WILL CONTINUE TO BRING WEAK
STORM SYSTEMS ACROSS THE NORTHERN PLAINS THROUGH EARLY NEXT WEEK.
THIS WILL RESULT IN A CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS THROUGHOUT THE PERIOD...SOME OF WHICH COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Jun 9, 12:46 PM MDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1246 PM MDT FRI JUN 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             3 SSW CENTER LAKE       43.76N 103.45W
06/09/2006  E1.00 INCH       CUSTER             SD   PARK/FOREST SRVC

&&

EKURTH

Nearby

Tornado Warnings in Wyoming, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.